Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


itchy skin
Aug 2, 2001

Dr Henry; I read a response you gave to a person with Pruritis,possibly caused by elevated Gamma Globulin levels,I have a similar problem and currently been treated for NHL,my itching is sereve and drives me insane.I had 7/31 a negative gallium scan.Still on chemotherapy VP16/Cytoxin/Biceenu.My Hiv is CD4 271/22 and VL <50.My currently Hiv meds are Viramune,epivir,ziagen and acyclovir.I did see a Dermatologist who diagnosised it to a Lymphoma itch back in March butsince my Gallium is clear,I 'm wondering is this possibly due to elevated gamma globulin levels as well.My Oncologist hadn't heard of increased Gamma globulin levels; causing prititis is there any papers on this,that i could obtain for him to review.Thank you so much for your compassion and hard work on this site,God bless.Thank you.

Response from Dr. Henry

Most HIV+ persons have an increased level of gamma globulins which have been associated with a variety of problems. I haven't seen any reports linking the common skin conditions seen in HIV with the high gamma globulin levels in a specific manner. Pruritis (itchy skin)is common among persons with HIV infection and can be frustrating to treat. Dry skin, eosinophilic folliculitis, seborrhea are just a few of the skin conditions seen in HIV infection that can cause itchy skin. Whether your NHL or its treatment caused your itchy skin is hard to say. KH



Previous
Sustiva and Mood Disorders.
Next
Itching on upper trunk of body

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement